MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA SUPRARENAL

ENDOLOGIX INC. AFX; VELA SUPRARENAL
Model Number A25-25/C95-O20 V
Medical Device Problem Codes Malposition of Device (2616); Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Renal Failure (2041); Stenosis (2263)
Date of Event 08/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent, an infrarenal aortic extension, and a suprarenal aortic extension.On (b)(6) 2017 it was reported the patient had a renal artery occlusion due to possible stent movement.A secondary intervention has not been reported.There have been no additional adverse events reported for this patient.The current patient status is unknown.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, the clinical assessment refuted device migration and concluded there was a malposition of the suprarenal cuff.Additionally the clinical evaluation found atrophy of the right kidney, right renal artery stenosis from the stent fabric placement of a stent in the left renal artery.The most likely cause of the device encroachment was user-error; the fabric of the suprarenal cuff appeared to be placed above the renal ostia during the implant procedure.There was no evidence migration.The devices remain implanted in the patient and were not available for further evaluation.The review of the manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6985490
Report Number2031527-2017-00556
Device Sequence Number1117965
Product Code MIH
UDI-Device Identifier00818009013620
UDI-Public(01)00818009013620(17)191220
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2019
Device Model NumberA25-25/C95-O20 V
Device Lot Number1629080-002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR